Hail, Wichita
- When
- June 7, 1:53 AM CST
- Where
- Wichita County, Wichita Falls
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.900, -98.500
Hail was observed on the southwest side of the city.
5 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 6, 9:14 PM CST, 4 hours 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1015 PM CDT SUN JUN 6 2004 LATEST RUC AND ETA MODELS ARE CONSISTANT WITH TRYING TO DRIFT THE MCV NORTHEAST INTO SOUTH CENTRAL OKLAHOMA OVERNIGHT. WITH THE STEERING FLOW AROUND THIS SYSTEM BEING WEAK... CONFIDENCE IN THIS SOLUTION IS NOT OVERLY HIGH... BUT SUFFICIENT TO INCREASE POPS SOMEWHAT BACK NORTH TOWARDS CENTRAL OKLAHOMA. ALTHOUGH THE RICH LOW LEVEL FLOW IS LIKELY DISRUPTED BY THE NORTH TEXAS COMPLEX... WHICH CONTINUES TO PUSH SOUTHEAST... BELIEVE SUFFICIENT MOISTURE STILL AVAILABLE TO SUPPORT AT LEAST SOME MID LEVEL SHWRS/TSTMS FARTHER NORTH IF THE UPPER SYSTEM DOES INDEED DRIFT NORTHEAST. && 32 910 PM CDT SUN JUN 6 2004 MCV LOCATED SOUTHEAST OF WICHITA FALLS WAS CONTINUING TO SUPPORT A LARGE AREA OF CONVECTION OVER NORTH CENTRAL TEXAS INTO SOUTH CENTRAL OKLAHOMA THIS EVENING. WITH ONLY VERY SLOW MOVEMENT OF THE MCV EXPECTED OVERNIGHT... WILL LIKELY SEE SHWRS/TSTMS PERSIST ACROSS THE RED RIVER VALLEY OF SOUTH CENTRAL OKLAHOMA FOR SEVERAL MORE HOURS. EVENING RAOB DATA INDICATES GOOD MOISTURE MOVING INTO THIS SYSTEM WITH FWD INDICATING A 16C DEWPOINT AND SOUTH WINDS AT 30 KT AT 850 MB. OCCASIONAL HEAVY RAIN WILL BE POSSIBLE IN OUR CWA... BUT BELIEVE MAIN FLOOD PROBLEMS WILL REMAIN SOUTH OF THE RED RIVER. MESONET SHOWING GENERALLY ONE-HALF INCH OR RAIN OR LESS ACROSS SOUTHERN OKLAHOMA SO FAR. MEANWHILE... RADAR TRENDS INDICATE THE HEAVIEST BAND OF CONVECTION WAS SPREADING SOUTHEAST TOWARDS THE DFW AREA... WHICH MAY TEND TO REDUCE THE RICHER MOISTURE FLOW INTO SOUTHERN OKLAHOMA. TREND FOR MOST OF THE EVENING HAS BEEN FOR CONVECTION TO WEAKEN AS IT SPREAD NORTH ACROSS THE RED RIVER...AND EXPECT THIS PATTERN TO CONTINUE. WILL UPDATE THE FORECAST TO CONFINE HIGHEST POPS OVERNIGHT TO THE RED RIVER VALLEY AREA OF SOUTH CENTRAL OKLAHOMA. WILL ALSO LOWER OVERNIGHT LOWS IN AREAS WITH PCPN. && 32 238 PM CDT SUN JUN 6 2004 .DISCUSSION... WITH CURRENT DEVELOPMENT AROUND VORT MAX...HAVE ADJUSTED 1ST/2ND PERIOD POPS A BIT. UPDATED NUMBERS BELOW. MAIN CHANGE TO SHORT TERM PERIODS IS TO CONTINUE POPS OVER MAINLY SOUTH CENTRAL AND SOUTHEAST OKLAHOMA ZONES...WHERE WELL DEFINED VORT CENTER WILL BE SLOW TO GO AWAY. THIS WEAKNESS IN WEAK RIDGE WILL ESSENTIALLY PROVIDE AN UNCAPPED...MOIST/UNSTABLE...ATMOSPHERE ESPECIALLY ON EASTERN PERIPHERY. ALTHOUGH LOW LEVEL FORCING MECHANISMS WILL BE HARD TO COME BY...DIURNALLY DRIVEN ISOLATED-SCATTERED CONVECTION LIKELY. FOR NOW...POPS WILL BE CONFINED TO EXTREME SOUTHEAST ZONES...BUT AS MODELS TRY TO RESOLVE THIS FEATURE...THESE POPS MAY NEED TO BE EXPANDED INTO CENTRAL OK AND WRN NTX COUNTIES IN FUTURE ISSUANCES. ELSEWHERE...VERY WARM TEMPERATURES AND DRY CONDITIONS EXPECTED. PREVIOUSLY MENTIONED DIURNAL TYPE ACTIVITY IS EXPECTED TO LOOSE GRIP ON AREA BY THURSDAY. AT THE SAME TIME...DRY LINE WILL BEGIN TO TAKE SHAPE AND PERHAPS AFFECT MAINLY WESTERN ZONES BY LATE WEEK. ACTIVE WEEKEND AND EARLY NEXT WEEK STILL POSSIBLE BASED ON LRGFS...BUT CONFIDENCE NOT REAL HIGH...AS FAIRLY LARGE DISCREPANCIES ARE SEEN OVER EASTERN PACIFIC AMONG MEDIUM RANGE MODELS...WHICH WILL HAVE IMPACT ON EVOLUTION/EXTENT OF CYCLOGENESIS AND CENTRAL PLAINS FRONTAL BOUNDARY. FIRST PERIOD POPS WILL BE TWEAKED AT LAST MINUTE WITH ACTIVITY DEVELOPING NEAR MENTIONED VORT CENTER OVER NORTHERN TEXAS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 69 89 70 89 / 20 10 10 0 HOBART OK 69 94 70 91 / 20 0 0 0 WICHITA FALLS TX 71 92 71 90 / 20 0 0 0 GAGE OK 67 95 70 93 / 0 0 0 0 PONCA CITY OK 70 90 70 90 / 20 10 10 0 DURANT OK 71 89 70 89 / 60 30 30 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 11 EFFECTIVE 7 AM TUESDAY JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM AFDOKC TO AFDOUN. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 8 2004.
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT SUN JUN 6 2004
OKZ004>048-050>052-TXZ083>090-071200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED THUNDERSTORMS MAY REDEVELOP THIS AFTERNOON AND EVENING OVER
PARTS OF WESTERN NORTH TEXAS AND SOUTHERN OKLAHOMA. A FEW STORMS MAY
BRIEFLY REACH SEVERE LEVELS.
DISCUSSION...
RESIDUAL BOUNDARIES FROM OVERNIGHT THUNDERSTORMS AND A SMALL SCALE
CIRCULATION CENTER LEFT BY A STORM COMPLEX OVER NORTHWEST TEXAS ARE
EXPECTED TO PROVIDE THE FOCUS FOR ADDITIONAL ISOLATED THUNDERTORMS
OVER PARTS OF WESTERN NORTH TEXAS AND SOUTHERN OKLAHOMA THIS
AFTERNOON AND EARLY EVENING. THINNING CLOUDS WILL RESULT IN THE
DEVELOPMENT OF MODERATE INSTABILITY... BUT DEEP LAYER SHEAR WILL
REMAIN RELATIVELY WEAK. ANY STORMS THAT DEVELOP MAY BRIEFLY REACH
SEVERE LEVELS WITH A THREAT OF QUARTER SIZE HAIL AND 60 MPH WINDS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY JUN 7.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
SLIGHT CHANCES FOR THUNDERSTORMS WILL RETURN TO THE FORECAST
THURSDAY NIGHT AND CONTINUE THROUGH SATURDAY AS ANOTHER STORM SYSTEM
PUSHES THE DRYLINE TOWARD WESTERN OKLAHOMA AT THE END OF NEXT WEEK.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
MONDAY MORNING JUNE 7.
MILLER
EFFECTIVE 7 AM TUESDAY JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER
FOR THIS PRODUCT WILL CHANGE FROM HWOOKC TO HWOOUN. THE WMO HEADER
WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE
COMPLETED BY JUNE 8 2004.SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1108 PM CDT SUN JUN 6 2004 TXZ089-090-070430- ARCHER TX-CLAY TX- 1108 PM CDT SUN JUN 6 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR SOUTHERN ARCHER AND SOUTHERN CLAY COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 6 MILES SOUTHWEST OF JOY TO 16 MILES WEST OF JOY AT 1108 PM CDT...MOVING EAST AT 15 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN ARCHER AND CLAY COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1207 AM CDT MON JUN 7 2004 TXZ089-090-070530- ARCHER TX-CLAY TX- 1207 AM CDT MON JUN 7 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR SOUTHEAST ARCHER AND SOUTHERN CLAY COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 16 MILES SOUTHWEST OF JOY AT 1207 AM CDT...MOVING SOUTH AT 5 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN ARCHER AND CLAY COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 144 AM CDT MON JUN 7 2004 TXZ090-070700- CLAY TX- 144 AM CDT MON JUN 7 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLAY COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER HENRIETTA AT 144 AM CDT... MOVING EAST AT 10 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN CLAY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 211 AM CDT MON JUN 7 2004 TXZ086-090-070730- CLAY TX-WICHITA TX- 211 AM CDT MON JUN 7 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR NORTHERN CLAY AND EASTERN WICHITA COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF JOLLY AT 211 AM CDT...MOVING NORTHEAST AT 15 MPH. SMALL HAIL AND WINDS AROUND 40 MPH ARE POSSIBLE. PEOPLE IN CLAY AND WICHITA COUNTIES...INCLUDING THE CITY OF WICHITA FALLS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 231 AM CDT MON JUN 7 2004 TXZ090-070745- CLAY TX- 231 AM CDT MON JUN 7 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR NORTHERN CLAY COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER JOLLY AT 231 AM CDT...MOVING NORTHEAST AT 15 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN CLAY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 244 AM CDT MON JUN 7 2004 TXZ086-089-070800- ARCHER TX-WICHITA TX- 244 AM CDT MON JUN 7 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER AND WICHITA COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHWESTERN WICHITA FALLS AT 244 AM CDT...MOVING NORTHEAST AT 15 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN ARCHER AND WICHITA COUNTIES...INCLUDING THE CITY OF WICHITA FALLS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
The Altus AFB radar (KFDR), 68 km away, was scanning. The volume nearest the first event began at 07:54 UTC.
5 hail. Local standard time, as filed.
Hail was observed on the southwest side of the city.
Hail was observed on Kemp Boulevard.
Hail was reported on southwest side of the city.
Hail was observed in downtown Wichita Falls.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409136, 5409137, 5409138, 5409139, 5409140.